Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 15, 2010, 3:43 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 3:43 PM CDT (20:43 UTC)
- Expired
- May 15, 2010, 5:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
809 WGUS54 KOHX 152043 FFWOHX TNC049-133-137-152245- /O.NEW.KOHX.FF.W.0016.100515T2043Z-100515T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 343 PM CDT SAT MAY 15 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE... CENTRAL PICKETT COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATES NEARLY 2 INCHES OF RAIN IN THE PAST HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3662 8506 3652 8494 3639 8510 3649 8521 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:42 PM CDT, 1 minute earlier.
Area forecast discussion, May 15, 3:42 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT SAT MAY 15 2010 .DISCUSSION... SCT STRONG TO SVR STORMS ONGOING ACROSS THE MID STATE THIS AFTERNOON. BOUNDARY IS JUST NORTH OF THE ACTIVITY AND SHOULD CONTINUE TO MOVE SLOWLY NORTHWARD AS A WARM FRONT. THE WEAK UPPER RIDGE THAT HAS BEEN IN PLACE WILL BEGIN TO WEAKEN TONIGHT. ADDITIONALLY...A STRONG UPPER WAVE WILL MOVE OUR WAY AND SPREAD A MORE WIDESPREAD VERSION OF SHOWERS AND TSTMS BACK ACROSS THE AREA LATE TONIGHT AND INTO SUNDAY. GENERAL QPF AMOUNTS OF 1 TO 2 INCHES IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH 7 PM ON MONDAY. LOCAL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE IN SOME LOCATIONS AS WELL. THUS...GIVEN THE PREVIOUS CONDITIONS...WE HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT AND RUN IT THROUGH 7 PM ON SUNDAY. THE WATCH INCLUDES OUR NORTHWESTERN TWO THIRDS OF THE CWA. IT LOOKS LIKE THE HEAVIEST RAIN WILL OCCUR ACROSS THAT AREA. ALSO...THAT IS THE AREA THAT HAS RECEIVED THE MOST RAINFALL OVER THE LAST DAY OR SO. AS FOR THE SVR WX THREAT...CURRENT THINKING IS THAT THE THREAT WILL GENERALLY BE FOR THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. 850 AND MID LEVEL JETS DO NOT LOOK STRONG ENOUGH TO SUSTAIN A SVR OVERNIGHT THREAT. STILL LOOKING AT THE MAIN FROPA TAKING PLACE DURING THE DAY ON MONDAY. MUCH OF THE DEEPER MOISTURE WILL OUTRUN THE COLD FRONT SO SEE NO NEED TO EXTEND THE FLOOD WATCH BEYOND SUNDAY EVENING ATTM. WE ARE CURRENTLY NOT OUTLOOKED FOR ANY SVR POTENTIAL FOR SUN OR MON. THROUGH THE EXTENDED...SLIGHTLY COOLER AIR TO MOVE IN BEHIND THE FRONT ALONG WITH PARTLY CLOUDY SKIES AND TEMPS JUST BELOW SEASONAL LEVELS. A WEAK SYSTEM MAY SPREAD A FEW SHOWERS AND TSTMS BACK ACROSS THE AREA AS WE REACH NEXT WEEKEND. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 77 64 78 / 80 90 60 40 CLARKSVILLE 66 77 63 76 / 90 90 60 40 CROSSVILLE 63 75 62 75 / 60 90 70 70 COLUMBIA 67 78 66 80 / 80 90 60 40 LAWRENCEBURG 68 79 66 81 / 80 90 50 40 WAVERLY 67 78 64 78 / 90 90 60 40 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TNZ005>011-022>034- 056>060-062-093-094. && 21
Hazardous weather outlook, May 15, 5:16 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT SAT MAY 15 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT...WHICH STRETCHED ACROSS THE MID STATE EARLY TODAY ...WILL MOVE NORTHWARD AS A WARM FRONT DURING THE AFTERNOON. THIS WILL LEAVE MIDDLE TENNESSEE IN A WARM AND UNSTABLE AIR MASS...WITH THE LIKELIHOOD FOR MORE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS...AND A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING MAY DEVELOP WHERE RAINFALL IS HEAVIEST... ESPECIALLY IF IT FALLS WHERE THE HEAVY RAINS FELL ON FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WARM AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE MID STATE SUNDAY...WITH SCATTERED THUNDERSTORMS DEVELOPING...ESPECIALLY DURING THE AFTERNOON. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS WHICH COULD...ONCE AGAIN...LEAD TO LOCALIZED FLOOD PROBLEMS. A COLD FRONT WILL SWEEP INTO THE MID STATE SUNDAY NIGHT AND BRING EVEN MORE THUNDERSTORMS. LOCALIZED FLOOD PROBLEMS MAY...ONCE AGAIN... DEVELOP. HOWEVER...THE RAINFALL IS FORECAST TO FINALLY TAPER OFF FROM THE WEST ON MONDAY AS THE COLD FRONT PUSHES EAST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, May 15, 12:16 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 S FRANKLIN 35.87N 86.84W
05/14/2010 WILLIAMSON TN NWS EMPLOYEE
TREES SNAPPED IN HALF.
&&
21Special weather statement, May 15, 12:57 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 PM CDT SAT MAY 15 2010 TNZ057>060-151845- HICKMAN-LEWIS-MAURY-WILLIAMSON- 1257 PM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...MAURY AND WILLIAMSON COUNTIES... AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOHENWALD...MOVING NORTHEAST AT 25 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Local storm report, May 15, 2:17 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 5 N COLUMBIA 35.69N 87.05W
05/15/2010 E58 MPH MAURY TN PUBLIC
58 MPH WIND GUST REPORTED JUST NORTH OF COLUMBIA.
&&
JLMLocal storm report, May 15, 3:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL ERIN 36.32N 87.70W
05/15/2010 E0.75 INCH HOUSTON TN LAW ENFORCEMENT
&&
21Local storm report, May 15, 3:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 E MCMINNVILLE 35.69N 85.72W
05/15/2010 E1.00 INCH WARREN TN LAW ENFORCEMENT
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 32 min |
| May 15, 12:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 23 min |
| May 15, 1:19 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 26 min |
| May 15, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 35 min |
| May 15, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 30 min |
| May 15, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 27 min |
| May 15, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 23 min |
| May 15, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 24 min |
| May 15, 2:47 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, Dickson, Fentress and 22 more | 28 hr |
| May 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
| May 15, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 24 min |
| May 15, 3:39 PM CDT | Flash Flood Warning | OHX | Warren | 2 hr |
| May 15, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 29 min |
| May 15, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 12 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.